Can ENJUVIA cause endometrial hyperplasia?

0
Posted

Can ENJUVIA cause endometrial hyperplasia?

0

Yes, the use of unopposed estrogens can cause endometrial hyperplasia in a woman who has a uterus. Endometrial hyperplasia is associated with an increased risk of endometrial cancer. The reported endometrial cancer risk among unopposed estrogen users is about 2- to 12-fold greater than in nonusers, and appears dependent on duration of treatment and on estrogen dose. Most studies show no significant increased risk associated with use of estrogens for less than 1 year.1 The greatest risk appears associated with prolonged use, with increased risks of 15- to 24-fold for 5 to 10 years or more. This risk has been shown to persist for at least 8 to 15 years after estrogen therapy is discontinued. In order to protect nonhysterectomized patients from the risk of endometrial hyperplasia associated with unopposed estrogen use, women in the 12-week ENJUVIA clinical study were given a 14-day course of daily treatment with a progestin at the end of the study.

Related Questions